Thunderstorm Wind, Stone
- When
- January 23, 9:00 PM CST
- Where
- Stone County, Mountain View
- Measured
- 50 kt (58 mph)
- Reported by
- INSURANCE COMPANY
- Coordinates
- 35.867, -92.117
Thunderstorm winds caused some roof damage to several buildings.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 23, 4:00 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST WED JAN 23 2002
WARM HUMID AND UNSTABLE AIR IS IN PLACE IN MOST OF THE CWA AT ISSUE
TIME WAITING FOR THE COLD FRONT AND A SHORT WAVE IN SOUTHWEST FLOW
TO ARRIVE. THUNDERSTORMS IN OKLAHOMA SHOULD REACH INTO ARKANSAS THIS
EVENING AND SHOULD SEE INCREASE IN THUNDERSTORMS EARLY TONIGHT WITH
SOME SEVERE WEATHER LIKELY. WILL HAVE LIKELY TO CATEGORICAL POPS FOR
TONIGHT WITH MENTION OF SEVERE AND HEAVY RAIN. SEVERE AND HEAVY RAIN
THREAT SHOULD BE OUT OF THE CWA BY 12Z THURSDAY AS THE COLD FRONT
SHOULD BE MOSTLY OUT OF THE AREA. TEMPS WILL LIKELY STAY WELL INTO THE
60S THROUGH THE NIGHT UNTIL THE FRONT PASSES THEN TEMPS SHOULD DROP
TO NEAR FWC MINS. CONSIDERABLE MOISTURE REMAINS ON THURSDAY AS THE MAIN
UPPER TROF HANGS OUT TO THE WEST. WILL KEEP HIGH POPS GOING THROUGH
THURSDAY...BUT THE AIR SHOULD BE COOLER AND MORE STABLE...SO
PRECIPITATION SHOULD BE MOSTLY RAIN. ENOUGH INSTABILITY REMAINS IN
THE SOUTHEAST IN THE MORNING TO CONTINUE A MENTION OF THUNDER THERE.
TEMPS SHOULD RISE LITTLE ON THURSDAY. WILL CONTINUE POPS INTO
THURSDAY NIGHT FOR LIGHT RAIN WITH CLOUDS HOLDING IN. WILL STAY NEAR
FWC MOS FOR MINS. UPPER TROF LOOKS LIKE IT WILL PASS OVER THE AREA ON
FRIDAY. WILL KEEP SOME CLOUDS IN THROUGH FRIDAY...BUT LOOKS LIKE MOISTURE
WILL BE TOO SCARCE FOR A MENTION OF PRECIPITATION. LOWER MOS MAXES
FOR FRIDAY IN THE MID 40S TO LOWER 50S LOOK REASONABLE. DRY AND MILD
WEATHER SHOULD MOVE IN AFTER THAT INTO MONDAY. WILL INCREASE CLOUDS
SUNDAY NIGHT AND MONDAY AND PUT IN A SLIGHT CHANCE OF RAIN FOR MONDAY
NIGHT AND EARLY TUESDAY AS ANOTHER SHORT WAVE MOVES ACROSS. ARCTIC FRONT
REACHES THE AREA ON WEDNESDAY AND WILL PUT IN A CHANCE OF RAIN FOR
THAT. LOOKS LIKE IMPACT OF ARCTIC AIR WILL REACH AREA AFTER NEXT
WEDNESDAY.
.LZK...FLASH FLOOD WATCH TONIGHT PARTS OF NORTHEAST
ZONES 16-23>25-33-34ARZ003>007-012>016-021>025-030>034-037>047-240400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 PM CST WED JAN 23 2002 ...TORNADO WATCH IN THE NORTHERN HALF OF ARKANSAS UNTIL 10 PM... A WARM FRONT MOVED THROUGH ARKANSAS FROM THE SOUTH TODAY...WITH VERY WARM AND UNSTABLE AIR SPREADING ACROSS THE STATE. MEANWHILE... A STORM SYSTEM WAS FORMING IN THE SOUTHERN PLAINS...WITH AN ASSOCIATED COLD FRONT SET TO BRING MUCH COOLER AIR INTO THE STATE LATER TONIGHT. AHEAD OF THE SYSTEM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE ALREADY DEVELOPING NORTH AND WEST OF LITTLE ROCK. A TORNADO WATCH HAS BEEN POSTED ACROSS THE NORTHERN HALF OF ARKANSAS THROUGH 10 PM. THE WATCH INCLUDES AREAS NORTH OF MENA...LITTLE ROCK AND BRINKLEY. IN THE WATCH AREA...STORMS THAT BECOME SEVERE WILL PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LATER TONIGHT...THE STORM SYSTEM IN THE SOUTHERN PLAINS AND ASSOCIATED COLD FRONT WILL PUSH INTO ARKANSAS...WITH ADDITIONAL SEVERE WEATHER EXPECTED. PEOPLE ACROSS ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM BOONEVILLE AR 1 INCH HAIL
01/23/02 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0347 PM BOONEVILLE AR 60 MPH TSTM GUST
01/23/02 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0600 PM BOXLEY AR .75 INCH HAIL
01/23/02 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM FLIPPIN AR .75 INCH HAIL
01/23/02 MARION REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM COTTER AR WIND DAMAGE
01/23/02 BAXTER TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0710 PM MOUNTAIN HOME AR WIND DAMAGE
01/23/02 BAXTER ROOF DAMAGE AND POWER
LINE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
28The Little Rock radar (KLZK), 115 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused some roof damage to several buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, January 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280049.